MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW805F35
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on the available information there is no evidence that supports or confirms the failure mode being evaluated to be associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection.
 
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.One fogarty embolectomy catheter was received by our product evaluation laboratory for a full evaluation.As received, the balloon was found to be ruptured at central area.The ruptured edges did not appeared to match at the ruptured location.Per the ifu " balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and " to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter (see specification table)." no visible damage was observed from distal and proximal windings and catheter body.The through lumen was found to be patent and did not leak.Evaluation results revealed that reported issue was confirmed.Further investigation will be completed by the engineers on the manufacturing site and a supplemental report will be forthcoming with the evaluation results.
 
Event or Problem Description
As reported, during use in patient, the balloon of this fogarty embolectomy catheter burst.There was no allegation of patient injury.The device was available for evaluation.As per product evaluation, the balloon was found to be ruptured at central area and the ruptured edges did not appeared to match.Patient demographics unable to be obtained.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key23941627
Report Number2015691-2026-10145
Device Sequence Number7830147
Product Code DXE
UDI-Device Identifier00690103043532
UDI-Public(01)00690103043532(17)261205(11)240905(10)65972324
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number12TLW805F35
Device Lot Number65972324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown